MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the olympus representative, the suction was clogging and the air/water supply on the gastrointestinal videoscope was poor due to insufficient or incorrect reprocessing.No patient harm reported.
 
Additional Manufacturer Narrative
The device was evaluated, and the reported issues were not confirmed.Water tightness was not maintained due to holes in the bending section cover caused by external factors.There was clogging in the air supply / water supply nozzle that was difficult to remove.The adhesive around the air supply / water supply nozzle was peeled off.The adhesive part of the objective lens was peeled off due to handling.The adhesive part of the lighting lens had peeled off due to handling.Image abnormalities (dive flare) were observed due to peeling of the objective lens adhesive due to external factors.Water tightness was not maintained due to wear of switch one.The bending angle was insufficient due to the elongation of the angle wire.The play of the angle knob was out of the normal state due to the extension of the angle wire.The insertion part cover was crushed due to an external factor.There were scratches on the insertion part cover, operation part, switch box, operation part cover, up/down knob, right/left knob, up/down angle fixing lever, right/left angle fixing knob universal cord, operation part side of the universal cord, scope connector, scope connector jumpsuit case due to external factors.There were wrinkles in the insertion part due to external factors.The suction cylinder was scraped due to an external factor.The paint on the suction cylinder was peeled off.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to correct h8.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the event occurred because of insufficient reprocessing or handling by the user.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14286007
Report Number8010047-2022-07584
Device Sequence Number20397185
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown